Alert archive / Colorado / Wind Chill Warnings in 2005
Wind Chill Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill warning at Dec 7, 2005, 3:21 PM MST for 21 counties in Colorado. It took effect at Dec 7, 2005, 9:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 3:21 PM MST (22:21 UTC)
- In effect from
- Dec 7, 2005, 9:00 PM MST
- Expired
- Dec 8, 2005, 9:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
All 21 counties
Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 072221 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 321 PM MST WED DEC 7 2005 ...WIND CHILLS OF MINUS 35 AND COLDER WILL BE SEEN OVER MOST OF THE MOUNTAINS AND SOME OF THE HIGHER VALLEYS TONIGHT AND EARLY THURSDAY... .WINDS ACROSS THE HIGHER MOUNTAINS WILL INCREASE TONIGHT...AND WITH VERY COLD TEMPERATURES...THE WIND CHILL TEMPERATURES WILL BECOME VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD TEMPERATURES AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL TEMPERATURES. COZ058>061-064>066-080430- /O.UPG.KPUB.WC.A.0001.051208T0400Z-051208T1600Z/ /O.NEW.KPUB.WC.W.0001.051208T0400Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SARGENTS... BONANZA...NORTH PASS 321 PM MST WED DEC 7 2005 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY. THIS WIND CHILL WARNING IS IN EFFECT FOR LAKE COUNTY AND CHAFFEE COUNTY...AND FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS. WIND CHILL TEMPERATURES WILL DROP TO VALUES OF MINUS 35 AND LOWER...WITH SOME OF THE HIGHER MOUNTAIN AREAS HAVING WIND CHILLS OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF THESE CONDITIONS DEVELOP...WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$ COZ062-063-067-068-072>078-081-082-080430- /O.NEW.KPUB.WC.W.0001.051208T0400Z-051208T1600Z/ CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...SALIDA...BUENA VISTA...SOUTH FORK...CREEDE... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...WOODLAND PARK... PIKES PEAK 321 PM MST WED DEC 7 2005 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY. THIS WARNING INCLUDES THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...THE WET MOUNTAIN VALLEY...CHAFFEE COUNTY. WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. $$
4 follow-up statements
000 WWUS45 KPUB 080410 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 910 PM MST WED DEC 7 2005 ...DANGEROUS WIND CHILLS OF MINUS 35 AND COLDER OVER MOST OF THE MOUNTAINS AND HIGHER VALLEYS TONIGHT AND EARLY THURSDAY... .WINDS ACROSS THE HIGHER MOUNTAINS WILL INCREASE TONIGHT...AND WITH VERY COLD TEMPERATURES...THE WIND CHILL TEMPERATURES WILL BECOME VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS... THE SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD TEMPERATURES AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL TEMPERATURES. COZ058>068-072>078-081-082-081215- /O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... WOODLAND PARK...PIKES PEAK 910 PM MST WED DEC 7 2005 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY. THIS WARNING INCLUDES LAKE COUNTY AND CHAFFEE COUNTY...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS...THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...AND THE WET MOUNTAIN VALLEY. WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS... SCARF...HAT AND FACE PROTECTION. $$
000 WWUS45 KPUB 080959 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 259 AM MST THU DEC 8 2005 ...DANGEROUS WIND CHILLS OF MINUS 35 AND COLDER OVER MOST OF THE MOUNTAINS AND HIGHER VALLEYS EARLY THIS MORNING... .GUSTY WINDS COMBINED VERY COLD AIR TEMPERATURES WILL ALLOW THE WIND CHILL TEMPERATURES TO BE VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD TEMPERATURES AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL TEMPERATURES. COZ058>068-072>078-081-082-081600- /O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... WOODLAND PARK...PIKES PEAK 259 AM MST THU DEC 8 2005 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS WARNING INCLUDES LAKE COUNTY AND CHAFFEE COUNTY...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS...THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...AND THE WET MOUNTAIN VALLEY. WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES OF MINUS 50 AND LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS... SCARF...HAT AND FACE PROTECTION. $$
000 WWUS45 KPUB 081225 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 525 AM MST THU DEC 8 2005 ...DANGEROUS WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER OVER MOST OF SOUTHERN COLORADO EARLY THIS MORNING... .BRISK WINDS COMBINED WITH VERY COLD AIR WILL ALLOW THE WIND CHILL TEMPERATURES TO REACH DANGEROUS LEVELS OVER SOUTHERN COLORADO EARLY THIS MORNING. COZ069>071-079-080-083>089-093>099-081600- /O.EXA.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...RYE...GREENHORN MTN...CANON CITY... PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 525 AM MST THU DEC 8 2005 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS WARNING INCLUDES ALL OF THE SOUTHEAST PLAINS...ALL OF THE SAN LUIS VALLEY...AND THE WET MOUNTAINS. WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER WILL OCCUR OVER THE WARNING AREA. THE HIGHER ELEVATIONS OF THE WET MOUNTAINS WILL SEE WIND CHILL TEMPERATURES OF MINUS 35 TO MINUS 50 OR LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. STAY INDOORS IF POSSIBLE. OTHERWISE...WEAR LAYERS OF LOOSE FITTING LIGHTWEIGHT CLOTHING...AND LIMIT TIME SPENT OUTDOORS. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...A SCARF...HAT AND FACE PROTECTION. $$ COZ058>068-072>078-081-082-081600- /O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE... WOODLAND PARK...PIKES PEAK 525 AM MST THU DEC 8 2005 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS WARNING INCLUDES ALL MOUNTAINS AND HIGH VALLEYS OF CENTRAL AND SOUTHERN COLORADO. WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER WILL OCCUR IN THE WARNING AREA. THE MOUNTAIN AREAS WILL SEE WIND CHILL TEMPERATURES OF MINUS 35 TO MINUS 50 OR LOWER. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. STAY INDOORS IF POSSIBLE. OTHERWISE...WEAR LAYERS OF LOOSE FITTING LIGHTWEIGHT CLOTHING...AND LIMIT TIME SPENT OUTDOORS. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...A SCARF...HAT AND FACE PROTECTION. $$ LW
000 WWUS45 KPUB 081602 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 902 AM MST THU DEC 8 2005 ...WIND CHILL WARNING ALLOWED TO EXPIRE... .WITH TEMPERATURES BEGINNING TO SLOWLY WARM...WIDESPREAD WIND CHILL READING WILL NO LONGER BE REACHING WARNING CRITERIA. COZ058>089-093>099-081715- /O.EXP.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 902 AM MST THU DEC 8 2005 ...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL WARNING EXPIRED AT 9 AM MST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 3:06 PM MST, 15 minutes earlier.
Area forecast discussion, Dec 7, 3:06 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MST WED DEC 7 2005 .SHORT TERM... (TONIGHT AND THURSDAY) MAIN CONCERNS ARE WIND CHILL TEMPS IN SOME AREAS TONIGHT...AND HIGH TEMPS FOR THU. TEMPS REMAIN VERY COLD THIS AFTERNOON...WITH KCOS EXPECTED TO SET A RECORD LOW MAX TEMP TODAY. UPR LOW HAS MOVED E OF THE AREA BUT SOME CLOUDS REMAIN OVR MAINLY PORTIONS OF THE SE PLAINS. RADAR CONTINUES TO SHOW SOME WEAK ECHOES OVR SRN PORTIONS OF THE SERN PLAINS...WITH KTAD STILL REPORTING SOME LIGHT SNOW. HEIGHTS OVR THE FORECAST AREA WL BE RISING TONIGHT AS THE UPR LOW PULLS FARTHER AWAY FROM THE AREA TO THE EAST...AND TEMPS ALOFT WL BE WARMING BUT THE COLD LOW LVL AIR WL STILL BE IN PLACE AND GENERALLY CLEAR SKIES WL ALLOW GOOD COOLING...THUS OVERNIGHT LOW TEMPS WL BE VERY COLD ALL AREAS. LATER TONIGHT THE WINDS ALOFT ARE FORECAST TO INCREASE...WHICH WL BRING SOME BREEZY TO WINDY CONDITIONS TO THE HIGHER ELEVATIONS...WHICH WL RESULT IN DANGEROUS WIND CHILL TEMPS AND THUS WL ISSUE WIND CHILL WARNING FOR THE CENTRAL AND SW MTS...THE SANGRES AND PIKES PEAK/TELLER COUNTY. SOME OF THE HIGHER VALLEYS WL HAVE SUCH COLD TEMPS...THAT WITH JUST A LITTLE WIND WL SEND WIND CHILLS INTO WARNING CRITERIA...SO WL ALSO ISSUE WIND CHILL WARNING FOR THE UPPER ARKANSAS VALLEY AND THE WET MT VALLEY AND WAUGH MT AREA. TEMPS ON THU ARE THE NEXT CHALLENGE...HOW MUCH WARMING IS THE BIG QUESTION. SNOW COVER ALSO ADDS TO THE CHALLENGE. LOW LVL TEMPS WL BE MODERATING THE UPR HEIGHTS CONTINUE TO RISE AND WARMER AIR MOVES OVR THE AREA. CURRENT FORECAST MAX TEMPS LOOKS FAIRLY GOOD AND BLEND WELL WITH SURROUNDING AREAS. MET TEMPS LOOKS TOO WARM ESPECIALLY IN AREAS WITH SNOW COVER...WL GENERALLY STAY ON THE COOLER SIDE OF GUIDANCE. VERY LITTLE MSTR OVR THE AREA TOMORROW THERE SHOULD BE LITTLE CLOUD COVER. .LONG TERM... (THURSDAY NIGHT AND FRIDAY) WEST TO NORTHWEST FLOW CONTINUES ACROSS THE STATE AS A MINOR EMBEDDED SHORT WAVE MOVING ACROSS THE NORTHERN ROCKIES CONTINUES OUT ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. MODELS IN GOOD AGREEMENT WITH THIS SYSTEM...WITH ONLY SOME HIGH CLOUDS SPREADING ACROSS THE AREA THU NIGHT/FRI MORNING AHEAD OF SYSTEM. H7 TEMPS WARM TO BETWEEN -2C AND -8C ACROSS THE AREA...AND WITH JUST ENOUGH MIXING ASSOCIATED WITH THE WAVE...SHOULD ALLOW THE SHALLOW COLD AIR INVERSIONS ACROSS THE PLAINS TO BREAK...AND HAVE STAYED CLOSE TO GUIDANCE FOR HIGHS ON FRIDAY. -MW (FRIDAY NIGHT THROUGH WEDNESDAY) STRONG RIDGE OVER THE WEST WITH STRONG NORTHWEST TO NORTH FLOW CONTINUES THROUGH THE PERIOD. RELIED PRIMAIRLY ON THE GFS80 WHICH INDICATES THAT THE CUT OFF LOW FROM THE WEST COAST MOVES ACROSS CENTRAL AND SOUTHERN ARIZONA AND NEW MEXICO WEDNESDAY AND WEDNESDAY NIGHT. WITH LITTLE MOISTURE...AND WEAK FLOW AT 700 MB...THINK THERE WILL BE LITTLE IN THE WAY OF PRECIPITATION...EXCEPT FOR SOME SHOWERS OVER THE CENTRAL MOUNTAINS AROUND WEDNESDAY NIGHT. OTHERWISE...KEPT THINGS DRY THROUGH THE PERIOD. THERE WILL BE A RECOVERY FROM ARCTIC CHILL TO NEAR NORMAL THROUGH MOST OF THE WEEKEND...THEN A GRADUAL COOLING INTO WEDNESDAY AS OCCASIONAL WEAK ARCTIC SURGES PUSH SOUTHEAST INTO THE MIDWEST. -JKH && .PUB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 9 PM WEDNESDAY TO 9 AM THURSDAY FOR COZ058>068-072>078-081-082. && 28/51
Hazardous weather outlook, Dec 7, 11:43 AM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MST WED DEC 7 2005 COZ058>089-093>099-081845- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1143 AM MST WED DEC 7 2005 ...A WIND CHILL WATCH IS IN EFFECT FOR PORTIONS OF THE CENTRAL AND SOUTHWEST MOUNTAINS FROM 9 PM WEDNESDAY TO 9 AM THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG JET STREAM WILL MOVE THROUGH SOUTHWESTERN COLORADO TONIGHT. WITH VERY COLD AIR IN PLACE OVER THE CENTRAL MOUNTAINS AND UPPER ARKANSAS VALLEY...TEMPERATURES WELL BELOW ZERO WILL COMBINE WITH WINDS GUSTING FROM THE WEST AND NORTHWEST TO CREATE DANGEROUSLY LOW WIND CHILLS. WIND CHILLS IN THE MINUS 35 TO MINUS MINUS 45 DEGREE RANGE ARE EXPECTED. ALL PERSONS IN THIS AREA SHOULD PREPARE FOR EXTREMELY COLD WEATHER AND LISTEN TO THE LATEST WEATHER FORECASTS FOR UPDATED INFORMATION ON THIS POTENTIAL HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY MORNING...WIND CHILL TEMPERATURES WILL RANGE FROM 35 BELOW TO 45 BELOW ZERO OVER PORTIONS OF THE CENTRAL AND SOUTHWEST MOUNTAINS. IN THIS RANGE...FROSTBITE CAN OCCUR IN ABOUT 10 MINUTES. CONSEQUENTLY...A WIND CHILL WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF THE CENTRAL AND SOUTHWEST MOUNTAINS UNTIL 9 AM THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS EVENING THROUGH THURSDAY MORNING FOR PORTIONS OF THE CENTRAL MOUNTAINS AND UPPER ARKANSAS VALLEY...INCLUDING THE LA GARITA MOUNTAINS...SAWATCH RANGE...AND WESTERN MOSQUITO RANGE. KT/TM
In the hours before
Local storm report, Dec 7, 2:09 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MST WED DEC 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW CANON CITY 38.46N 105.24W
12/07/2005 1.5 INCH FREMONT CO TRAINED SPOTTER
0700 AM SNOW MAYSVILLE 38.54N 106.22W
12/07/2005 1.0 INCH CHAFFEE CO TRAINED SPOTTER
0720 AM SNOW ROSITA 38.10N 105.33W
12/07/2005 2.0 INCH CUSTER CO TRAINED SPOTTER
0800 AM SNOW BLACK FOREST 39.05N 104.67W
12/07/2005 2.0 INCH EL PASO CO TRAINED SPOTTER
0800 AM SNOW 3 NE AIR FORCE ACADEMY 39.01N 104.83W
12/07/2005 2.0 INCH EL PASO CO NWS EMPLOYEE
0800 AM SNOW RYE 37.92N 104.93W
12/07/2005 4.8 INCH PUEBLO CO NWS EMPLOYEE
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 5:06 AM MST | Wind Chill Watch | PUB | Chaffee, Lake, Mineral, Rio Grande, Saguache | 28 hr |
Nearby
Wind Chill Warnings in Colorado, 2005Every wind chill warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.